Alert archive / Pennsylvania / High Wind Watches in 2025
High Wind Watch 3, NWS State College, PA
NWS State College, PA issued this high wind watch at Dec 18, 2025, 1:47 AM EST for 4 counties in Pennsylvania. It took effect at Dec 19, 2025, 1:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 18, 2025, 1:47 AM EST (06:47 UTC)
- In effect from
- Dec 19, 2025, 1:00 AM EST
- Expired
- Dec 18, 2025, 12:09 PM EST
- In force
- Issued by
- NWS State College, PA
Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 93 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 6.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2344 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this high wind watch went out at Dec 17, 10:53 PM EST, 2 hours 54 minutes earlier.
Area forecast discussion, Dec 17, 10:53 PM EST, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service State College PA 1053 PM EST Wed Dec 17 2025 .SYNOPSIS... * Areas of freezing fog tonight into early Thursday morning * Widespread rain Thursday evening into early Friday morning followed by falling temperatures and lake-effect snow Friday * Strong winds Thursday night through Friday and again Sunday && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Model guidance indicates areas of radiational [freezing] fog developing overnight under fair skies with light/variable wind and min temps in the 20s. As of 03z, already seeing patchy fog begin to form across the NW mtns. Any freezing fog could result in slick spots on untreated surfaces into early Thursday morning. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... With warm air advection strengthening the existing temperature inversion Thursday morning, any fog and low clouds may be slow to dissipate. An increasingly moist SSE low level flow should favor low cloud cover expanding to the east of the Allegheny Front holding highs in the low to mid 40s. Very strong 55-65kt LLJ will drive widespread rain ahead of a sharp cold front Thursday evening into early Friday morning. Rainfall totals are 0.50-1.00" for most with locally higher amounts >1" likely over the eastern periphery of the CWA, particularly where orographic enhancement will be maximized. Recent runs of the RRFS suggest the potential for a shallow, strongly forced cold frontal rain band feature to sweep through btwn 06-12Z Fri and would not rule out sporadic ltg and rumbles of thunder within the convective line and/or with elevated pre- frontal convective elements. Temperatures will be non-diurnal (steady to rising) Thursday night, before colder air begins to advect into the western highlands towards daybreak. A persistent flow of colder air behind the front will continue the non-diurnal (falling) trend on Friday. A tightening pressure gradient and sfc pressure rises within broad CAA regime will deliver strong gusty winds on Friday. Max gusts in the 35-45 mph range are probable with higher gusts exceeding advisory level criteria certainly within reach. Odds for a NPW headline are better than 50/50 and we considered a CWA-wide headline for this cycle; however will allow the next shift to further assess and collaborate. We continue to highlight the high wind threat in the HWO. The strongest wind gusts are most likely on Friday, however can't rule out some locally higher gusts on the ridgetops Thursday night given the magnitude of LLJ. Short duration lake-effect snow accums in the 1-3" range are likely across the NW mtns Friday-Friday night. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Arrival of sfc high ends LES by early Saturday. Model data continues to show a strong cold frontal passage with quick shot of arctic air Sunday-Sunday night along with gusty winds and lake effect snow. SNSQ risk should also be monitored. The cold air retreats through early next week, setting up a possible overrunning mixed precip event for Tuesday. The weather for Christmas Eve looks fair and seasonable with no major travel impacts expected at this time. && .AVIATION /03Z THURSDAY THROUGH MONDAY/... Mid evening update. An interesting evening so far. Winds at MDT went calm, then got gusty last hour, resulting in the temperature jumping up there. On the other end, BFD went calm with fog and low CIGS. Another interesting feature on radar, just north of the office. Perhaps what remains of the cold front that was located to the north of the area earlier. Anyway, more in the fog and even some lower CIGS may form overnight, as temperatures drop to below the dewpoints. However, dewpoints may fall as well, given the very dry air not very far above the ground. In addition, LLWS across the far west, BFD and JST, later tonight into Thursday. Some more input as of late afternoon. Added a group for low CIGS late Thursday afternoon, as the southeast flow brings in lower clouds. Most likely spots to see this is LNS, MDT, and perhaps IPT, Locations to the west may not have lower CIGS before 00Z Friday, will be close, for now did include them as well. Still expect most of Thursday to be dry with VFR conditions. Showers later in the day. Outlook... Fri...Gusty W wind (40+ kts possible). MVFR w/SCT SHSN at JST/BFD. Mainly VFR elsewhere. Sat-Sun...MVFR-IFR BFD in SCT -SHSN. VFR cigs favored elsewhere. Mon...Trending drier with VFR favored. Snow enters W PA late evening with restrictions possible. && .CLIMATE... Astronomical winter (solstice) begins at 10:03 a.m. on Sunday, December 21st. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Steinbugl/Evanego NEAR TERM...Steinbugl/Evanego SHORT TERM...Steinbugl/Evanego LONG TERM...Steinbugl/Evanego AVIATION...Martin CLIMATE...Steinbugl
Hazardous weather outlook, Dec 17, 4:42 AM EST, 21 hours 5 minutes before
Hazardous Weather Outlook National Weather Service State College PA 442 AM EST Wed Dec 17 2025 PAZ004-005-010-180945- Warren-McKean-Elk- 442 AM EST Wed Dec 17 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ006-011-012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-180945- Potter-Cameron-Northern Clinton-Clearfield-Northern Centre- Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset- Bedford-Fulton-Franklin-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 442 AM EST Wed Dec 17 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Wind gusts above 45 MPH are possible Friday into Friday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 1:47 AM EST | Wind Advisory | CTP | Adams, Cameron, Centre, Clearfield, Clinton, Columbia and 23 more | 46 hr |
| Dec 18, 12:09 PM EST | High Wind Warning | CTP | Bedford, Blair, Cambria, Franklin, Fulton, Huntingdon and 1 more | 35 hr |
Nearby
High Wind Watches in Pennsylvania, 2025Every high wind watch in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.